ArticleCase reports in critical care2026
Two Doses to ICU or When Lactate Equals Glucose: Life-Threatening Lactic Acidosis due to Metformin After Initiation of Semaglutide.
Article in Case reports in critical care, 2026. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 1 paper.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
1 citing paper in PubMed.
- Two Doses to ICU or When Lactate Equals Glucose: Life-Threatening Lactic Acidosis due to Metformin After Initiation of Semaglutide.Case reports in critical care · 2026Article
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
5 authors.
Funding
No grant is acknowledged in the PubMed record.
Abstract
Glucagon-like peptide 1 agonists have emerged as a promising treatment option for diabetes. As the prescription of these agents is rapidly increasing, clinicians will need to familiarize themselves with the potential adverse events associated with their use. Nausea, vomiting, and poor oral intake are known side effects of GLP-1 agonists. In elderly patients with diabetes and multiple comorbidities who are on complex medication regimens, semaglutide can lead to clinically significant dehydration at a rapid pace. We report a case of a patient developing dehydration leading to acute kidney failure with life-threatening metformin-induced lactic acidosis. Close clinical and laboratory monitoring is advised when initiating semaglutide treatment in combination with other diabetic medications, especially in elderly patients.
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.